Advertisement

Reactions Weekly

, Volume 1766, Issue 1, pp 120–120 | Cite as

Diclofenac

Acute kidney injury: case report
Case report
  • 1 Downloads

A 26-year-old man developed acute kidney injury (AKI) during treatment with diclofenac.

The man presented to an emergency department of the Komfo Anokye teaching hospital (KATH) with a 4-day history of jaundice, cola like urine and reduced urine volume associated with palpitation, dizziness and easy fatigability. He had ingested 15mL mixture of three naphthalene balls, 100mL of locally brewed ethanol ('akpeteshie'), olive oil and alum twice a day for 2 days as self-medication for a urethritis. Three days prior to the current presentation, he was admitted at a peripheral hospital and was managed as a case of severe anaemia secondary to intravascular haemolysis from naphthalene containing herbal preparation. Thereafter, he was treated with IM diclofenac 75mg [frequency not stated] along with artesunate, ceftriaxone and paracetamol [acetaminophen] and was then referred to KATH for haemo-transfusion and possible haemodialysis in view of reduced urine output with rising serum creatinine up...

Reference

  1. Tannor EK, et al. Naphthalene induced acute kidney injury in an African patient in Ghana: a case report. Pan African Medical Journal 32: 1-5, May-Aug 2019. Available from: URL: http://doi.org/10.11604/pamj.2019.32.201.17886 - Ghana

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations